Jump to content

Coming off of SSRI's


WuWei
 Share

Recommended Posts

Well... my worst fears in regards to this crap have been realized.  My Lexapro stopped working.  How I came to this is a long story but basically I got switched to a generic equivalent and started having paradoxical reactions to it.  Like weird side effects.... amping up my HPPD and DP/DR symptoms.  I switched back to the name brand and started feeling better immediately despite the fact I was paying $160 a month for my meds. 

 

Then that started giving me the same issues.  8/

 

I began weaning off of it a couple of months ago.  It has been a mix of feeling better not having the effects of taking the meds and having withdrawal symptoms so it's been a constant balancing act.  Basically I went from 10mg a day for like 10 years to 7.5 mgs a day for like 5.  Then 5 was too much... now I'm taking 2.5 mgs a day and feeling pretty horrible the last few days or so.  At first I was doing so much better I thought all my issues were solved... at least enough to get my shit together to go back to school and possibly do the family thing, but shit is getting pretty grim now.  I think my brain and the blood levels are catching up with me.

 

My worst fear is that I won't be able to deal and have to quit my job.  I feel pretty depressed now... intensity varies by the day but I'm having some pretty bad issues perceptually and mood wise.  The only thing that's gotten better is my cognition. 

 

Anyone else been through this?  I think my brain is wired for this stuff and now it's hitting the fan.  I pray to god I don't have to go back into the fray and try and find something that works.  It took almost 10 years to find one that worked last time and stabilize on it.  Any feedback would be appreciated, even if it's just a "keep your head up" type comment.  I'm pretty freaked out.

 

Thanks.

  • Upvote 6
Link to comment
Share on other sites

They say that anti-depressives can make you feel depressed (to the contrary). I´ve never had any withdrawal from anti-depressives, but some can have it. Take two beers (only) to make you calm down and know that it will pass.

Link to comment
Share on other sites

Way ahead of you Odysseus!

 

I've taken paxil, wellbutrin, effexor, prozac, pamelor, cylert, celexa, and lexapro

 

I'd consider neurontin (I know it's not an antidepressant), zoloft and the new one vybrid if things got too bad. 

 

I doubled up on the lexapro today and feel quite a bit better.  Might do that for a couple of days to ease the withdrawal.  All in all my blood levels are still falling so it's ok I think.  I actually planned on being on 5 mgs all winter but it was too much.  Hopefully the time change will help with a little more light added to my day.  This winter has been the most brutal one I can remember... I also have SAD.  A light box helps.  Hopefully getting out and playing some disc golf and getting a gym membership shortly will help too.  Ready for this winter purgatory to be over...

  • Upvote 2
Link to comment
Share on other sites

  • 2 weeks later...
  • 2 weeks later...

I can't remember exactly.  I remember the effexor helped a little but I changed for some reason.  I think the next one was celexa.  I remember it was shit getting off effexor even pre-hppd.  I'm tapering off the Lexapro still.  I'm on a super tiny dose every other day now.  Next week will be every 2 days and then off.

 

Honestly I don't really know what's going to happen.  I'm OK at home for the most part but I'm not dealing with work very well.  I don't really have a choice but to get off of it so I guess I'll just have to wait and see.  I think I'm going to try and get an appointment with my GP tomorrow for a scrip of zoloft to try just in case I get any more depressed.  I have no idea if it will work though.

 

Thanks for asking though :)

  • Upvote 1
Link to comment
Share on other sites

I just came off of Cymbalta a month ago, and it was like hell. It's an SNRI though, a bit different than SSRIs. The brain zaps and confusion were so severe that, I couldn't even have a break to get depressed :P

 

I don't have a gym membership, but working out definitely helps. Also I think vitamin B supplements have been helping me a lot.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.